MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP PRIMARY STEM 10MM MINI; SHOULDER PROSTHESIS, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED/EXTREMITIES

ZIMMER BIOMET, INC. COMP PRIMARY STEM 10MM MINI; SHOULDER PROSTHESIS, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED/EXTREMITIES
Model Number 113630
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 07/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-01923.Concomitant medical products: item#: 113042, versa-dial 46x18x53 hum head; lot#: 190190; item#: 118001, versa-dial/comp ti std taper; lot#: 814790; item#: 113954, md hybrid glenoid base 4mm; lot#: 899530.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was requested but per hospital policy was not returned.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right shoulder arthroplasty.Subsequently, approximately seven (7) years later, the patient is was revised due to loosening of implants and a infection.All components were removed and replaced with an antibiotic cement spacer.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-01923-1 0001825034-2022-02758 the following sections were updated: b4; b5; d10; g3; g6; h1; h2; h3; h6 d10: medical products: item#: pt-113950, pt hybrid glen post regenerex; lot#: 370430 h6: components codes: mechanical (g04) - stem during the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.No product was returned, or pictures provided visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Radiographs were provided; however, they were not submitted for review as the images are in the immediate postop timeframe as reflected by the staple line present.Sending the images would not enhance the investigation.Images taken (b)(6)2017.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMP PRIMARY STEM 10MM MINI
Common Device Name
SHOULDER PROSTHESIS, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15300029
Report Number0001825034-2022-01922
Device Sequence Number11364491
Product Code MBF
UDI-Device Identifier00887868267772
UDI-Public(01)00887868267772(17)261130(10)992200
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K193038
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number113630
Device Catalogue Number113630
Device Lot Number992200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexFemale